[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Sara's eyes and kidneys



Hi Sara:
    I feel like I should type this in caps to make it easier for you to
read!!! Sorry you're still not out of "Frustration Station" when it comes to
dealing with your eye problems. Have you done much research on-line on this
topic?...I find that sometimes I can present our doctors with more update
research info than they could possibly have had time to access.

    Regarding the kidney/protein issue.....As I 'd already related to you,
Melissa is now on vasotec & having just gotten her latest blood work back (all
A-ok) will be increasing for the 3rd time to a dose of 10 mgs - given 5mgs in
the morning & 5 mgs before bed. She'll remain on this dosage probably for 4-5
months & then we'll rerun another 24 hr urine...

    For those of you who haven't followed this saga, the very latest research
is now indicating that the kidney damage in diabetics which "shows up" in 15
or 20 yrs. actually BEGINS at a far younger age - as recently as a few years
post-dx in some cases.  Hence, the thrust from pediatric nephrologists (and
which their adult colleagues have been touting for years) is to check ALL type
I diabetics (even the little tykes) upon dx & keep re-checking for
microalbuminuria. My daughter's protein levels 2 1/2 yrs ago warranted putting
her on an ace inhibitor, but the ped. endo/nephro team was reluctant. The
entire "saga" is very long & I'd be happy to share it with anyone who cares to
e-mail me separately...

     BUT, the great news for every one (keeping in mind that "complications"
can occur regardless of one's tight or loose control) is that Melissa's endo
(an adult one - gave up on the peds!!!) just related an anecdotal report he'd
read about diabetic pts, who've been on captopril or vasotec 15-17 years and
who have had NO FURTHER PROGRESSION in their kidney problems!!!!!

      Lastly, I DID print out yesterday's post about blood pressure meds & eye
problems, but if the pt. was normotensive to begin with, these meds don't
cause the bp to drop like they do in hypertensive pts. (as per my cardiologist
friend who'd been wanting Melissa to be on ace inhibitors for years!!!!!)

     Sorry to be so wordy (once again) & hope reading this didn't strain your
ears too much Sara, but the message is: No EXCUSES SARA!!! TAKE THAT
MEDICINE!!!

Regards, Renee